MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010103
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 11/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2003 - patient was diagnosed with mid epigastric incisional hernia and left periumbilical ventral hernia thereby underwent open repair with implant of composix kugel mesh (device 1) and kugel patch (device 2).Per op notes, ¿an incision was made in the previous gastric upper midline incision over the bulging area of mid epigastric region.The fascial defect was delineated, and a composix kugel mesh (device 1) was placed below the defect in the peritoneal cavity and secured with sutures.The ventral hernia was identified in the periumbilical region to the left, and an incision was made in the left side of umbilicus region.A kugel patch (device 2) was placed and secured with sutures.¿ (b)(6) 2016 - patient was diagnosed with bowel obstruction thereby underwent open repair with excision of composix kugel mesh (device 1) and kugel patch (device 2).Per op notes, ¿the prior midline incision was incised.The dual mesh and the inferior edge of the mesh was identified.The undersurface of the patch was freed from adhesions and divided in the midline.Omentum was densely adherent to the proximal portion of the patch and dissected free.Multiple rough and pointed edges of the mesh were noted and resected all portions of the mesh.Obstruction was identified in the left upper quadrant and mobilized.Seprafilm was placed and secured with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the kugel patch (device 2).An additional supplemental emdr was submitted to represent the composix kugel mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24466399
Report Number1213643-2026-00244
Device Sequence Number18719064
Product Code FTL
UDI-Device Identifier00801741016356
UDI-Public(01)00801741016356(10)43AND221
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010103
Device Lot Number43AND221
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight82 KG